I recently (10.30.12) had the Roux-En-Y Gastric Bypass Surgery, and now I ' take my pain medication (before surgery I would take 600mg Gabapentin 3x day & 2. 50mg Tramadol 4-6x day) now that I am feeling slightly better from surgery and ready to get back to work and an exercise routine, I really need my medications. I saw my pain management doctor last week and explained the situation, about gastric bypass people not being able to swallow pills and he gave me a topical cream. I tried the cream, and there is NO comparison, between the relief I get with my pills vs. this cream! I am so exasperated, and I need help! What are some suggestions that I can do or where I should look for help... (ideas I can take back to my P.M. Doctor!) Thanks!! -Jenni Green
Usually most patients can continue their pain medications as before with equal effect as before. If it is difficult for you to swallow pills, then you can opt for topical patches of fentanyl and other opiate pain medications. Please discuss this option with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.